MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/14 MM L

MEDACTA INTERNATIONAL SA TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/14 MM L
Catalog Number 02.12.0514FL
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 03/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2018.Lot 162293: 50 items manufactured and released on (b)(6) 2016.Expiration date: (b)(6) 2021.No anomalies found related to the problem.To date, 17 items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director on (b)(6) 2018: insert revision in tka 1 year after primary for joint instability in a (b)(6) year old man.The insert was exchanged to a thicker one.The developmental instability is a rather commonly described possible complication following tka, because soft tissue may stretch and provide insufficient stability.It is therefore common practice to resort to a thicker insert and recreate soft tissue tension.This is not a problem due to any implant defect or malfunction.
 
Event or Problem Description
The patient came in complaining of instability.The cause of instability is unknown.The surgeon revised the 14mm liner for a 17mm liner.The surgery was completed successfully.

Brand Name
TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/14 MM L
Common Device Name
TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7458219
Report Number3005180920-2018-00271
Device Sequence Number11026703
Product Code JWH
UDI-Device Identifier07630030826818
UDI-Public07630030826818
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/23/2021
Device Catalogue Number02.12.0514FL
Device Lot Number162293
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2018
Initial Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR